Alert archive / Missouri / Special Weather Statements in 2020

Special Weather Statement, NWS Kansas City, MO

May 25, 2020Putnam County, Missouri

NWS Kansas City, MO issued this special weather statement at May 25, 2020, 5:21 PM CDT for Putnam County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2020, 5:21 PM CDT (22:21 UTC)
Expired
May 25, 2020, 6:00 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO

County Putnam County, MO

The radar

The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

392 
WWUS83 KEAX 252221
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
521 PM CDT Mon May 25 2020
 
MOZ007-016-252300-
Putnam MO-Sullivan MO-
521 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM AND NORTHEASTERN
SULLIVAN COUNTIES UNTIL 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Unionville, moving north at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Unionville and Lemons. 

LAT...LON 4036 9280 4036 9307 4058 9308 4059 9307
      4059 9278
TIME...MOT...LOC 2221Z 177DEG 28KT 4041 9293 

$$

Barham

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 25, 2:13 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 25, 2:13 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
213 PM CDT Mon May 25 2020

.Discussion...
Issued at 213 PM CDT MON MAY 25 2020

Southerly flow through pretty much the entire column has resulted in
a very humid air mass with precipitable water values pushing max
values or at least above the 95th percentile. Breaks in the
clouds earlier in the day resulted in temperatures nearing or
exceeding convective temperatures with CU and showers and storms
quickly developing as a result. With around 1000 to as much as
2000 J/kg of CAPE, in this environment, showers and storms will
become more widespread through the afternoon across mainly eastern
KS and western MO. While each cell will be relatively short-lived
in any given location, each cell will be very efficient in its
rainfall and any area that sees multiple cells could quickly pile
up the rainfall with pockets of 1 to 3 inch rainfalls likely. Will
keep the flash flood watch going in its current configuration as
a result. The threat of severe weather looks low but really can't
be ruled out at this time. The wave to our west is enhancing the
shear in the area which would lead better storm organization.
Also, with no real surface focus and cells developing
simultaneously, there's a number of mergers going on and this
should limit storm organization. With low LCLs in the relatively
stronger shear can't rule out a brief tornado but overall, hail
and gusty winds look like the main threat, in addition to the
heavy rain threat.

There will be drop off in activity tonight as this initial wave
moves away. But another wave will move northward, likely after
midnight, and spread more widespread showers and embedded
thunderstorms to eastern KS and western MO through the tomorrow
morning. With a similar moisture profile, storms could again
produce locally heavy rainfall across eastern KS and western MO.
Instability will be weaker so not expecting severe weather.

The upper wave responsible for this mess will cutoff to our
southwest. As a result we'll see continued chances for precipitation
through at least Thursday/ Thursday night. Near to below normal
temperatures are also expected in this pattern. The weather should
begin to quiet down for the weekend as the low moves away from the
area and an upper ridge builds eastward into the middle of the
country.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1209 PM CDT MON MAY 25 2020

Showers and storms are beginning to develop to the southwest of
the terminals and should increase in coverage as they build north
and east. Have maintained the TSRA group for this afternoon as a
result. Additionally, ceilings should trend to IFR tonight in the
vicinity of a front that will be in the area. Another round of
showers and storms looks possible tomorrow morning. Instability
looks weaker so have just mentioned VCTS with a SHRA group.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Tuesday evening for KSZ025-057-060-
     102>105.

MO...Flash Flood Watch through Tuesday evening for MOZ001>008-011>016-
     020>024-028>031-037-038-043-044-053-054.

&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, May 25, 5:00 AM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
500 AM CDT Mon May 25 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
500 AM CDT Mon May 25 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Several rounds of thunderstorms are expected today into tonight. A
couple strong storms are possible this afternoon along with the
potential for heavy rainfall.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

On and off storm chances continue through Thursday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, May 25, 4:28 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
428 PM CDT Mon May 25 2020

MOZ016-017-024-025-252215-
Macon MO-Adair MO-Linn MO-Sullivan MO-
428 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...NORTHEASTERN LINN...
SOUTHEASTERN SULLIVAN AND MACON COUNTIES UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Bucklin to 8 miles north of
Callao to near Macon. Movement was north at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Kirksville, Macon, La Plata, Bevier, Novinger, Atlanta, Callao,
Greencastle, Brashear, New Cambria, Gibbs, Millard, Elmer, Ethel,
South Gifford, Kirksville Regional, New Boston, Excello, Winigan and
Green Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3960 9243 3976 9272 3988 9303 4032 9288
      4028 9246 4021 9234 3995 9235 3995 9229
      3979 9229
TIME...MOT...LOC 2128Z 202DEG 32KT 3991 9294 3988 9268 3972 9242

Barham
Local storm report, May 25, 4:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 PM CDT MON MAY 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TORNADO          2 NE RUSHVILLE          39.61N 94.99W
05/25/2020                   BUCHANAN           MO   NWS EMPLOYEE

            DELAYED REPORT. NWS EMPLOYEE SAW TORNADO
            SEVERAL MILES NORTH OF THEIR LOCATION. THEY
            NOTED THE TIME AND LOCATION WAS ESTIMATED BY
            RADAR. THE TORNADO LIKELY WAS BRIEF.

&&
Local storm report, May 25, 4:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 PM CDT MON MAY 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     5 NW LAREDO             40.08N 93.51W
05/25/2020                   GRUNDY             MO   AMATEUR RADIO

            2 TO 3 INCH TREE LIMBS DOWN. REPORTED BY
            AMATEUR RADIO OPERATOR THROUGH EMERGENCY
            MANAGER.

&&

CDB
Special weather statement, May 25, 5:10 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
510 PM CDT Mon May 25 2020

MOZ008-017-025-252315-
Schuyler MO-Macon MO-Adair MO-
510 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...SCHUYLER AND NORTH
CENTRAL MACON COUNTIES UNTIL 615 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Plata, moving north at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Kirksville, La Plata, Lancaster, Queen City, Greentop, Downing,
Brashear, Glenwood, Gibbs, Millard and Kirksville Regional.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4001 9234 4003 9269 4039 9269 4039 9267
      4040 9268 4041 9267 4042 9269 4049 9269
      4052 9267 4053 9269 4059 9269 4060 9235
TIME...MOT...LOC 2210Z 192DEG 30KT 4008 9256

Barham
Special weather statement, May 25, 5:15 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
515 PM CDT Mon May 25 2020

MOZ023-024-031-038-039-252300-
Carroll MO-Saline MO-Lafayette MO-Livingston MO-Linn MO-
515 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINN...CARROLL...
WEST CENTRAL SALINE...NORTHEASTERN LAFAYETTE AND SOUTHERN LIVINGSTON
COUNTIES UNTIL 600 PM CDT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm over
Waverly, or 11 miles south of Carrollton, moving north at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Carrollton, Waverly, Norborne, Hale, Bosworth, Utica, Blackburn,
Wakenda, Bogard, Tina, Ludlow, Dover, Mooresville, Mount Leonard,
Grand Pass, Avalon and Dawn.

LAT...LON 3910 9340 3912 9377 3921 9377 3921 9376
      3975 9375 3975 9328
TIME...MOT...LOC 2215Z 186DEG 46KT 3920 9355

Barham
Special weather statement, May 25, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
521 PM CDT Mon May 25 2020

MOZ007-016-252300-
Putnam MO-Sullivan MO-
521 PM CDT Mon May 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM AND NORTHEASTERN
SULLIVAN COUNTIES UNTIL 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Unionville, moving north at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Unionville and Lemons.

LAT...LON 4036 9280 4036 9307 4058 9308 4059 9307
      4059 9278
TIME...MOT...LOC 2221Z 177DEG 28KT 4041 9293

Barham

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:33 PM CDTSpecial Weather StatementEAXHoward42 min
May 24, 7:52 PM CDTSpecial Weather StatementEAXCooper38 min
May 24, 7:55 PM CDTSevere Thunderstorm WarningEAXHoward19 min
May 24, 8:02 PM CDTSpecial Weather StatementEAXHenry43 min
May 24, 8:16 PM CDTSpecial Weather StatementEAXHoward44 min
May 24, 8:24 PM CDTSpecial Weather StatementEAXLafayette36 min
May 24, 8:44 PM CDTSpecial Weather StatementEAXCarroll46 min
May 24, 8:52 PM CDTSpecial Weather StatementEAXRandolph38 min
May 24, 9:31 PM CDTAreal Flood AdvisoryEAXChariton, Linn, Macon, Randolph3 hr
May 25, 8:14 AM CDTRiver Flood WarningEAXAndrew, Nodaway52 hr
May 25, 8:14 AM CDTRiver Flood WarningEAXAndrew, Buchanan71 hr
May 25, 9:18 AM CDTRiver Flood WarningEAXChariton, Macon59 hr
May 25, 9:34 AM CDTRiver Flood WarningEAXAndrew, Buchanan5 days
May 25, 9:34 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray21 days
May 25, 9:34 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline8 days
May 25, 2:18 PM CDTSpecial Weather StatementEAXBuchanan42 min
May 25, 2:23 PM CDTTornado WarningEAXBuchanan, Platte37 min
May 25, 2:49 PM CDTSpecial Weather StatementEAXAndrew41 min
May 25, 2:53 PM CDTSpecial Weather StatementEAXSaline52 min
May 25, 2:55 PM CDTSpecial Weather StatementEAXRay50 min
May 25, 2:58 PM CDTSevere Thunderstorm WarningEAXLafayette, Ray32 min
May 25, 3:19 PM CDTSpecial Weather StatementEAXCaldwell41 min
May 25, 3:27 PM CDTSpecial Weather StatementEAXCarroll, Chariton, Livingston48 min
May 25, 3:32 PM CDTSpecial Weather StatementEAXMacon43 min
May 25, 3:46 PM CDTSpecial Weather StatementEAXAndrew44 min
May 25, 3:48 PM CDTSpecial Weather StatementEAXHenry42 min
May 25, 3:50 PM CDTSpecial Weather StatementEAXDaviess, Harrison55 min
May 25, 4:19 PM CDTSpecial Weather StatementEAXGrundy, Mercer41 min
May 25, 4:24 PM CDTSpecial Weather StatementEAXJohnson, Lafayette51 min
May 25, 4:28 PM CDTSpecial Weather StatementEAXAdair, Macon47 min
May 25, 4:31 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer, Sullivan29 min
May 25, 4:34 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon26 min
May 25, 4:44 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Ray34 min
May 25, 4:51 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam24 min
May 25, 4:54 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Sullivan36 min
May 25, 5:10 PM CDTSpecial Weather StatementEAXAdair, Schuyler65 min
May 25, 5:15 PM CDTSpecial Weather StatementEAXCarroll45 min
May 25, 5:57 PM CDTSpecial Weather StatementEAXLinn, Livingston48 min
May 25, 6:02 PM CDTSpecial Weather StatementEAXCooper, Howard, Randolph43 min
May 25, 6:37 PM CDTSpecial Weather StatementEAXLinn, Macon, Sullivan38 min
May 25, 6:46 PM CDTSpecial Weather StatementEAXHoward44 min
May 25, 9:24 AM CDTRiver Flood WarningEAXAtchison, Leavenworth64 hr
May 25, 9:24 AM CDTRiver Flood WarningEAXLeavenworth4 days

Nearby

Special Weather Statements in Missouri, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.